Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Gabapentin/Neurontin - anyone taken this? (look at the other posts that describe this)



  • I tried it for one month earlier this year. It was not beneficial for me, but all of us are different. I was able to drive, but my short term memory became real fuzzy.

    The dosage is gradually increased and subsequently decreased as you wean off of it. No matter what, follow the doctor's orders.

    In my history of back episodes, I have found that time is the best healer. However, medicines can mask the pain to better enable the patient to heal. Your motivation to return to work is a very positive sign, and one that adds to the holistic affect of curing what is ailing.

    Good luck. Thankfully, your debilitation coincides with the abbreviated holiday workdays.
  • Untill you know how you will react to it dont drive, It always caused me to be tierd and not very alert, This is the reason i would not take it long term,

    It should only cause issues posibly if you been on it for a good while in high dose to get off it cold turkey, Only way to know is try it at home for few days and see how much it helps, Neurontin, lyrica and gabapantin all prety much for nerve pain and all gaba product,

    None of the nerve medications helped in my situation because just made me very tierd and loopy, Best of luck
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
  • I took the stuff a couple of years ago as an addition to my oxycodonne per my surgeon after my 2nd fusion (L5-L4 w/hardware to S1). I took if for some weeks right after surgery and then stopped and then went through 4 days of withdrawals (I lost 40 pounds!).

    I thought my surgery had become infected and went to see the surgeon and he said to go home & go back on the pills. I took one and was back to 'normal' within a few hours. I weaned myself off them over the next 2 weeks but after that, I discovered that my oxycodonne made me itch so i started to pop a benadryl with each oxy pill. Up to 10 a day.

    About 2 weeks ago I took a chance and stopped taking the benadryl to see if I'd start itching again and went a whole day without itching. The next day I went through withdrawals again & itching! I went back on the benadryl & it took 2 days to get back to 'normal'....
  • I have tried Gabapentin. I had to build the strength up and then back down again
    I hated it - I felt that not only did it not work for me but I felt a bit 'out of control' on it.
    I did drive ok, but it seemed to hit me about mid morning
    I did mention this to my GP and he told me to stop taking it, however I couldnt just stop, I had to lower the dosage every couple of days

    I am currently on Tramadol and co-codamol, they take the edge off things but not totally
    I am due for a review in a couple of weeks time
Sign In or Register to comment.